Texas, 2006

Flash Flooding in Texas, July 26, 2006

July 26, 2006 · NWS HGX · 2 events in 2 counties and zones

2 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 26, 2:03 PM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 26, 2:03 PM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
303 PM CDT WED JUL 26 2006

...HEAVY RAINFALL THREAT CONTINUES TONIGHT FOR MOST OF SOUTHEAST
TEXAS...

.DISCUSSION...SATELLITE AND RADAR IMAGES CONTINUE TO INDICATE
BANDS OF CONVECTION ACROSS EASTERN AND SOUTHERN PORTIONS OF THE
CWA WITH ADDITIONAL BANDS OF SHOWERS AND THUNDERSTORMS OFFSHORE
THE UPPER TEXAS COAST APPEARING TO SLOWLY SPIRAL AROUND THE
PERIPHERY OF THE 500MB LOW ACROSS EAST TX WITH A WEAK SURFACE LOW
DRAPED ACROSS EXTREME WESTERN PORTIONS OF SOUTHEAST TX. IT APPEARS
THE UPPER LEVEL FEATURE IS NOT MOVING VERY FAST BUT STILL EXPECTED
TO MOVE SLOWLY NORTHWARD ACROSS EAST TX TONIGHT INTO THURSDAY.
BOTH THE GFS AND NAM PROG ABUNDANT LOW TO MID LEVEL MOISTURE
CONTINUING TO FEED INTO EAST TX TONIGHT AND PRECIPITABLE WATER
VALUES REMAIN ABOVE TWO INCHES ALONG THE COAST AND NEAR TWO INCHES
INLAND SO RAIN CHANCE TO REMAIN HIGH. WITH THAT SAID...WILL GO
AHEAD AND EXTEND FLOOD WATCH THROUGH 10 AM THURSDAY AS CONVECTION
OFFSHORE MOVES INLAND THIS EVENING WITH THE 500MB LOW MOVING
SLOWLY NORTHWARD AND DEVELOPMENT OF ADDITIONAL CONVECTION OVER
AREAS THAT HAVE RECEIVED HEAVY RAINFALL WILL CONTINUE THE RISK OF
FLOODING. BELIEVE AVERAGE 2 TO 4 INCH RAINFALL TOTALS LIKELY
TONIGHT THROUGH THURSDAY MORNING WITH ISOLATED AMOUNTS OF 6 TO 8
INCHES POSSIBLE.

NEXT QUESTION IS WHEN RAINFALL WILL DIMINISH AND WITH THE 500MB
RIDGE ACROSS THE SOUTHEAST UNITED STATES TRYING TO BUILD INTO EAST
TX THURSDAY IN THE WAKE OF THE 500MB LOW LIFTING NORTHEAST...RAIN
CHANCES SHOULD DIMINISH THURS AFTERNOON INTO THURS EVENING WITH A
FEW TRAILING BANDS OF SHOWERS AND THUNDERSTORMS MOVING NORTHWARD
ACROSS SOUTHEAST TX. RAIN CHANCES WILL CONTINUE TO DIMINISH FRIDAY
WITH MORE OF A SEABREEZE EVENT PRODUCING RAINFALL MAINLY IN THE
AFTERNOON AND EVENING. WILL KEEP CHANCE OF RAIN SATURDAY AND SLIGHT
CHANCE SUNDAY WITH THE SUBTROPICAL RIDGE BUILDING ACROSS THE GULF
COAST STATES. SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO
CONTINUE THROUGH THE REST OF THE PERIOD WITH THE 500MB RIDGE
ACROSS THE SOUTHEAST U.S. SHIFTING WESTWARD AND AFTERNOON
SEABREEZE BEING A FOCUS FOR CONVECTION. 32
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      74  91  76  94  75 /  70  60  30  20  20
HOUSTON (IAH)              74  89  77  94  76 /  80  50  30  30  30
GALVESTON (GLS)            78  86  80  86  80 /  80  50  30  30  20
&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 10 AM THURSDAY FOR THE FOLLOWING ZONES:
     AUSTIN...BRAZORIA...CHAMBERS...COLORADO...FORT BEND...
     GALVESTON...HARRIS...HOUSTON...JACKSON...LIBERTY...
     MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
     WALKER...WALLER...AND WHARTON.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...AND MATAGORDA BAY.

     SMALL CRAFT SHOULD EXERCISE CAUTION FROM MIDNIGHT THURSDAY TO 4
     AM THURSDAY FOR THE FOLLOWING ZONES: GALVESTON BAY...AND
     MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL 4 AM THURSDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
     TO 60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20
     NM.
&&
Hazardous weather outlook, Jul 26, 3:54 PM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
454 PM CDT WED JUL 26 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-271200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
454 PM CDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING FOR PORTIONS OF
SOUTHEAST TEXAS...INCLUDING THE FOLLOWING COUNTIES...AUSTIN...BRAZORIA...
CHAMBERS...COLORADO...FORT BEND...GALVESTON...HARRIS...HOUSTON...JACKSON...
LIBERTY...MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
WALKER...WALLER AND WHARTON.

AN UPPER LEVEL LOW OVER SOUTH CENTRAL AND SOUTHEAST TEXAS HAS MOVED
LITTLE THIS AFTERNOON AND CONTINUES TO PRODUCE SHOWERS AND
THUNDERSTORMS FROM THE COASTAL BEND TO ALONG AND OFFSHORE THE
UPPER TEXAS COAST EXTENDING NORTHWARD INTO PORTIONS OF SOUTHEAST
AND EAST TEXAS. THIS SYSTEM IS EXPECTED TO SLOWLY MOVE NORTHWARD
TONIGHT...BUT WITH ABUNDANT TROPICAL MOISTURE ACROSS SOUTHEAST
TEXAS...THE THREAT OF HEAVY RAINFALL WILL CONTINUE THROUGH EARLY
THURSDAY AS ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP OVER
SOUTHEAST TEXAS. THIS WILL PRODUCE WIDESPREAD HEAVY RAINS FOR MOST
LOCATIONS THROUGH OVERNIGHT. AVERAGE RAINFALL TOTALS THROUGH
TONIGHT ARE EXPECTED TO AVERAGE 2 TO 4 INCHES. ISOLATED TOTALS OF
6 TO 8 INCHES WILL BE POSSIBLE WHERE TRAINING DEVELOPS OR WHERE
SHOWERS AND THUNDERSTORMS REDEVELOP OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE THREAT OF FLOOD CONTINUES THURSDAY MORNING. HOWEVER... THE
UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE NORTH AND NORTHEAST
LATE THURSDAY. THIS WILL RESULT IN DECREASING RAIN CHANCES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND THURSDAY MORNING.

The radar

The Houston radar (KHGX), 149 km away, was scanning. The volume nearest the first event began at 23:12 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Polk

When
July 26, 5:15 PM CST to 6:45 PM CST
Where
Polk County, Dallardsville
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
30.793, -94.830 (the zone’s center; the record gives no point)

Flooding near Dallardsville at Highway 1276.

Flash Flood, Matagorda

When
July 26, 5:30 PM CST to 10:00 PM CST
Where
Matagorda County, Midfield
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
28.786, -96.004 (the zone’s center; the record gives no point)

Highway 111 flooded from Midfied to the Jackson County line.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523467, 5523466.